Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 27, 2007, 2:32 PM MST for Mohave County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 2:32 PM MST (21:32 UTC)
- Expired
- Jul 27, 2007, 2:56 PM MST
- In force
- 24 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 88 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 272133
SVRVEF
AZC015-272215-
/O.NEW.KVEF.SV.W.0006.070727T2132Z-070727T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
232 PM MST FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 315 PM MST.
* AT 226 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR ABOUT 19 MILES
NORTHWEST OF VALENTINE...AND WAS MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL MOHAVE COUNTY AROUND 250 PM MST.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3558 11371 3573 11383 3561 11420 3546 11418
3541 11400
$$
KENNEDY1 follow-up statement
000
WWUS55 KVEF 272156
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
254 PM PDT FRI JUL 27 2007
AZC015-272204-
/O.CAN.KVEF.SV.W.0006.000000T0000Z-070727T2215Z/
MOHAVE AZ-
254 PM MST FRI JUL 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM EAST OF DOLAN SPRINGS HAS WEAKENED AND IS NO
LONGER SEVERE. HOWEVER...STRONG THUNDERSTORMS ARE EXPECTED TO REMAIN
A THREAT DURING THE REST OF THE AFTERNOON AND INTO THE EVENING
ACROSS MOHAVE COUNTY.
LAT...LON 3558 11371 3573 11383 3561 11420 3546 11418
3541 11400
$$
KENNEDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:00 AM MST, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 27, 10:00 AM MST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT FRI JUL 27 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL MOVE OVER SOUTHERN CALIFORNIA TODAY AND GRADUALLY BRING DRIER AND INCREASINGLY MORE STABLE AIR TO SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA OVER THE WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL DECREASE TODAY AND ESPECIALLY BY SATURDAY OVER ALL OF THE FORECAST AREA EXCEPT FOR NORTHWEST ARIZONA. && .UPDATE...LOTS OF DEBRIS CLOUDS FLOATING OVER THE SOUTHEASTERN AREAS OF THE CWA. CONVECTION JUST SOUTH OF MOHAVE COUNTY ALONG WITH SOME JUST FORMING EAST OF MOHAVE COUNTY. THINGS LOOK TO BE A BIT QUIETER TODAY AS THE FLOW STARTS TO TURN MORE NORTHEASTERLY AS THE HIGH CENTER SHIFTS FURTHER WEST. STILL PLENTY OF LOWER AND MID LEVEL MOISTURE OVER THE EASTERN THIRD OF THE CWA. MORNING SOUNDINGS WERE QUITE UNSTABLE WITH LI VALUES BELOW 0 ALONG WITH HIGH CAPE. LOOKING AT THE BUFR SOUNDINGS FOR THIS AFTERNOON THINGS BECOME A LITTLE MORE CAPPED AS WARMER AIR BEGINS TO FILTER IN AT THE MID LEVELS. STILL THINK THAT THUNDERSTORMS WILL DEVELOP OVER MOHAVE...EXTREME SOUTHERN CLARK...AND EASTERN SB COUNTY...BUT COVERAGE WILL START TO DECREASE. HOWEVER...MAIN CONCERNS WILL STILL BE HEAVY RAIN POTENTIAL AS WINDS REMAIN LIGHT. ONLY CHANGES TO THE MORNING FORECAST WERE FOR TEMPERATURES IN MOHAVE COUNTY. && .PREV DISCUSSION...330 AM PDT FRI JULY 27...SHORT TERM...THE MOST SIGNIFICANT FEATURE WHICH SHOULD LEAD TO A SLIGHT CHANGE IN THE WEATHER IS THE UPPER LEVEL HIGH WHICH HAS MIGRATE EASTWARD OVER SOUTHERN NEVADA/CALIFORNIA. THIS WILL PROVIDE SOME STABILIZATION OF THE ATMOSPHERE AS SLIGHT WARMING ALOFT OCCURS AND THE NAM/GFS FORECAST SOUNDINGS INDICATE THIS FOR SOUTHERN NEVADA THIS AFTERNOON. POPS WERE REDUCED TO 10 PERCENT FOR LAS VEGAS AND NO WEATHER IS MENTIONED TODAY. THE DEEPER MOISTURE SOUTH AND EAST OF LAS VEGAS SHOULD STILL FUEL ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND STORMS WILL MOVE TO THE SOUTH IN THE ANTICYCLONIC FLOW AS THE UPPER LEVEL HIGH BECOMES CENTERED OVER SOUTHERN CALIFORNIA. THE GFS INDICATES DRY AIR BEING PULLED DOWN FROM THE NORTH IN THIS CIRCULATION SATURDAY AND SUNDAY WHICH SHOULD FURTHER DRY AND SOMEWHAT STABILIZE THE AIR MASS OVER THE FORECAST AREA. SCATTERED THUNDERSTORM COVERAGE WILL BE CONFINED TO MOHAVE COUNTY BY SATURDAY. .LONG TERM...FOR THE LAST FEW DAYS THE 00Z GFS AND ECMWF HAVE SUGGESTED ANOTHER SHOT OF MONSOON MOISTURE IN THE TUESDAY/WEDNESDAY TIME FRAME. GFS SHOWS AN INVERTED TROUGH AND VORTEX OVER BAJA THEN AS WELL TO EXPLAIN THE MOISTURE INCREASE. WENT AHEAD AND UPPED POPS IN THE EAST ZONES AND SOUTHERN NEVADA SO THAT THUNDERSTORM WORDING SHOWS UP IN THE PUBLIC PRODUCTS FOR TUESDAY. THURSDAY ONWARDS THE MODELS ALSO POINT TOWARDS A DRYING TREND WITH SOUTHWEST FLOW. BELIEVE SOME MOISTURE WILL HANG AROUND AS IT TAKES A FEW DAYS TO REMOVE IT IN THIS PATTERN. && .AVIATION...FOR MCCARRAN...FIRST TIME IN A WHILE THAT THUNDERSTORMS WILL NOT POSE A THREAT TO KLAS. HOWEVER THE PEACH SPRINGS CORRIDOR AND SPRING/SHEEP RANGES COULD WILL SEE AFTERNOON THUNDERSTORMS. WINDS WILL BE LIGHT ALL DAY. CEILINGS ABOVE 10K FT CAN OCCUR THROUGHOUT OF THE DAY AND EVENING AS DEBRIS FROM THUNDERSTORMS EAST AND SOUTH OF THE VEGAS VALLEY MOVE OVERHEAD. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS ARE MOST LIKELY OVER MOHAVE COUNTY THIS AFTERNOON AND EVENING AND THE SOUTHERN NEVADA MOUNTAINS...MID LEVEL CEILINGS IN THE 10 TO 15K FT LEVELS COULD ALSO OCCUR AS BLOW OFF OR REMNANTS FROM THUNDERSTORMS. THIS PATTERN WILL CONTINUE THE NEXT FEW DAYS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && GORELOW/ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 27, 6:37 AM MST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 637 AM PDT FRI JUL 27 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-281400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 637 AM PDT FRI JUL 27 2007 /637 AM MST FRI JUL 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE AND UNSTABLE AIR WILL CONTINUE TO FUEL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOJAVE DESERT REGION MAINLY SOUTHEAST OF INTERSTATE 15. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORM COVERAGE WILL DECREASE SATURDAY AND SUNDAY ACROSS SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA BUT SCATTERED THUNDERSTORMS WILL PERSIST OVER NORTHWEST ARIZONA. MONSOONAL MOISTURE IS FORECAST TO INCREASE FROM THE SOUTHEAST AGAIN EARLY NEXT WEEK LEADING TO INCREASING THUNDERSTORM COVERAGE ACROSS THE REGION. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.
In the hours before
Local storm report, Jul 27, 2:21 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL 25 SE CALIENTE 37.36N 114.19W
07/27/2007 E1.00 INCH LINCOLN NV PUBLIC
QUARTER SIZE HAIL REPORTED AT BEAVER DAM.
&&
81The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:30 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 27, 12:54 PM MST | Flash Flood Watch | VEF | Mohave | 8 hr |
| Jul 27, 4:03 PM MST | Flash Flood Warning | VEF | Mohave | 117 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.